Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 14, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 16, 2014, 9:13 PM CDT for 4 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 9:13 PM CDT (02:13 UTC)
- Expired
- Mar 17, 2014, 5:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS74 KHGX 170213 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 913 PM CDT SUN MAR 16 2014 TXZ214-236>238-171000- /O.EXP.KHGX.WI.Y.0013.000000T0000Z-140317T0200Z/ /O.NEW.KHGX.WI.Y.0014.140317T0213Z-140317T1000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 913 PM CDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT MONDAY. * EVENT...NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 MPH...ESPECIALLY NEAR THE COAST AND DOWNSTREAM OF THE BAY. * TIMING...TONIGHT. * IMPACT...DIFFICULT TRAVEL CONDITIONS ON AREA HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ176-177-195>199-210>213-226-227-235-170315- /O.EXP.KHGX.WI.Y.0013.000000T0000Z-140317T0200Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-JACKSON- MADISON-MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...CONROE... EAGLE LAKE...EDNA...EL CAMPO...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE SOMERVILLE...MADISONVILLE... MISSOURI CITY...NAVASOTA...PASADENA...PIERCE...PRAIRIE VIEW... RICHMOND...ROSENBERG...SEALY...SUGAR LAND...THE WOODLANDS... TOMBALL...WEIMAR...WHARTON...WILLIS 913 PM CDT SUN MAR 16 2014 ...WIND ADVISORY HAS EXPIRED... BREEZY CONDITIONS WILL CONTINUE IN THE 15 TO 25 MPH RANGE WITH SOME GUSTS TO 30 MPH BEFORE MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 16, 6:06 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 16, 6:06 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
606 PM CDT SUN MAR 16 2014
.DISCUSSION...
SEE 00Z AVIATION DISCUSSION.
&&
.AVIATION...
NAM IS MORE AGGRESSIVE WITH MVFR CIGS LINGERING THROUGH 12Z WHILE
THE GFS IS ADVERTISING VFR CONDS OVERNIGHT. DRIER AIR ALOFT SHOULD
CONT TO MIX TOWARD THE SURFACE SO HAVE FAVORED THE GFS TONIGHT.
WINDS WILL REMAIN STRONG THROUGH 06Z WITH WINDS DECREASING
THEREAFTER. MAINLY VFR CONDS EXPECTED ON MONDAY WITH LIGHTER
WINDS. 43
&&
.PREV DISCUSSION... /ISSUED 329 PM CDT SUN MAR 16 2014/
DISCUSSION...
RADAR TRENDS HAVE SHOWN BAND OF LIGHT RAIN ALONG THE COAST TO BE
DIMINISHING. BASED ON SPC 850MB MESOANALYSIS THIS BAND OF RAIN WAS
EMBEDDED WITHIN AN AREA OF MOISTURE AHEAD OF THE 850MB FRONT WHICH
HAS BEGUN TO MAKE PROGRESS SOUTHWARD. BAND OF RAIN WAS ALSO
PROBABLY ENTRAINING DRIER AIR FROM CANADIAN AIRMASS. RAIN BAND
SHOULD CONTINUE TO DIMINISH THE NEXT FEW HOURS. TRENDS IN POP/WX
GRIDS SHOW THIS IDEA WITH ALL RAIN ALONG THE COAST ENDING AROUND
21Z OR 4PM CDT.
VIS SATELLITE IMAGERY SHOWS SOME THINNING OF CLOUD COVER. THIS
ALONG WITH THE STRONG COLD FRONT HAS ALLOWED FOR MIXING. WIND
GUSTS HAVE INCREASED THE LAST HOUR OR TWO MAINLY ALONG THE COAST.
ISSUED WIND ADVISORY SINCE PRESSURE GRADIENT WILL REMAIN TIGHT AND
SHOULD HAVE GOOD MIXING FOR HIGHER WIND GUSTS. KHGX 88D VAD WINDS
SHOWING 30 KTS ABOUT 1000FT AGL SO LIKELY SEE FREQUENT 30 TO 30
MPH WIND GUSTS. ADVISORY MAY NEED TO BE RE-ISSUED IF WINDS REMAIN
HIGHER ALONG THE COAST TONIGHT. PRESSURE GRADIENT MAY NOT LOOSEN
UNTIL AFTER 06Z MON.
CLOUD COVER WILL BE TRICKY TO FORECAST TONIGHT. RIGHT NOW SOME
CLOUDS WILL HOLD ON OVER THE AREA WITH SLOW CLEARING LATER TONIGHT
INTO MONDAY MORNING. GIVEN STRONG COLD ADVECTION...NAM/GFS SHOWING
ANYWHERE FROM -2C TO 3C AT 850MB MOVING OVER THE AREA THROUGH MON
MORNING...WILL KEEP MIN TEMPS MON IN THE 30S AND 40S ALONG THE
COAST WITH 40F RIGHT IN HOUSTON. MAX TEMPS WILL NOT INCREASE MUCH
WITH MOST AREAS RIGHT AROUND 60F OR IN THE 50S MOST OF THE DAY.
MON NIGHT INTO TUE SFC LOW RAPIDLY DEEPENS OVER THE C PLAINS
WHICH TURNS BOUNDARY LAYER WINDS OVER TX TO THE S/SW. THIS MEANS
MAX TEMPS GO FROM MAYBE 60F ON MONDAY TO UPPER 70S ON TUESDAY OR A
CHANGE OF 15 TO 20 DEGREES IN SOME CASES. A WEAK FRONT WILL PUSH
INTO SE TX BY EARLY WED BEFORE STALLING. FRONT WILL BE LUCKY TO
REACH BRENHAM/CONROE/CLEVELAND LINE. THE ECMWF IS A BIT STRONGER
WITH THE FRONT BUT GIVEN ZONAL FLOW PATTERN...THINK THE FRONT WILL
LIKELY STALL.
GFS/ECMWF HAVE BEEN CONSISTENTLY BRINGING BACK RETURN FLOW ON
THURSDAY. GULF MOISTURE BEGINS TO RETURN AND THINK THERE MAY BE A
FEW SHOWERS FRI HEAD INTO NEXT WEEKEND. RAIN CHANCES MAY INCREASE
OVER THE WEEKEND AS ANOTHER FRONT MOVES INTO THE AREA. GFS/ECMWF
HAVE PRETTY CLOSE TIMING WITH THE FRONT. A SHORTWAVE TROUGH MOVING
ACROSS THE AREA ON SUNDAY MAY BOOST THUNDERSTORM CHANCES. STILL
PLENTY OF TIME FOR THESE DETAILS TO CHANGE BUT THIS MAY BE THE
NEXT BEST CHANCE FOR RAINFALL ACROSS THE AREA.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 37 61 44 78 50 / 10 10 0 0 0
HOUSTON (IAH) 40 60 44 78 54 / 10 10 0 0 0
GALVESTON (GLS) 44 58 52 71 60 / 10 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...MADISON...MATAGORDA...MONTGOMERY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...46
AVIATION/MARINE...43Hazardous weather outlook, Mar 16, 3:32 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 332 PM CDT SUN MAR 16 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-172045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 332 PM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR NORTHERLY 20 TO 30 MPH WINDS ACROSS THE AREA. WINDS SHOULD SLOWLY DECREASE TONIGHT AS THE PRESSURE GRADIENT BEGINS TO RELAX. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-172045- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 332 PM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHERLY WINDS ARE EXPECTED TO CONTINUE TONIGHT AND DECREASE LATE MONDAY MORNING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE UPPER TEXAS COAST WITH WINDS AROUND 20 TO 30 KNOTS. GUSTS TO GALE FORCE WILL BE POSSIBLE THIS AFTERNOON THROUGH THE EVENING. ROUGH SEAS ARE EXPECTED IN THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:36 AM CDT | Small Craft Advisory | HGX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.